I had Restylane put in top and bottom lip. Bottom fine. Top right side hard and red. Will my top lip go down? (Photo)

I had restalin put in top and lower lip. Bottom lip soft and fine. Top right hard and red. Look like a monkey. Will it go or should I get dissolved.

Doctor Answers 4

I had Restylane put in top and bottom lip. Bottom is fine but the upper right lip is hard and red. Will it go down?/

Thank you for sharing your question and photograph and I am sorry to hear of your upper lip issues.  If it has been less than 3-4 weeks from your injections, your results may have not had enough time to mature and your lips are manifesting normal swelling and firmness.  If it has been longer than this, dissolving the Restylane is likely best. Hope this helps


Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Swelling after filler

Hello, and thanks for your question. Post-filler swelling can take 1-2 weeks to fully subside, so it may be early to assess your final result. If you are not pleased with your final result, the product can be dissolved with injection of an enzyme called hyaluronidase. To maximize the likelihood of a favorable outcome, I recommend that you only get treated by an expert. Hope this opinion is helpful to you. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

You don't look like a Monkey!!

I'm not sure when you had your injection, but lip injections can cause a lot of swelling. I recommend consulting your injector. You can have it dissolved if you're unhappy with the final results and try a different technique next time. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Fillers in lip

Fillers in the lip often cause a lot of swelling. This can take several days to settle. If you have a lump, you might need to speak to your surgeon about treatment.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.